MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The model no.Kd-v411m-0730 was returned for evaluation.The lot number was 22k with supplementary information number of ¿09¿.(m-bc manufacture date: february 8, 2022).Device evaluation, the following were noted: the cutting wire was broken.Investigation was carried out to confirm the broken portion.The coated portion of the cutting wire was torn, and the broken portion was scorched and melted.The outer diameter of the cutting wire was measured.The result indicated no abnormalities.The length of the coated portion of the cutting wire, and the cutting wire itself presented no abnormalities.There were no missing parts in the subject device.Other abnormalities that could lead to the breakage of the cutting wire were not confirmed.The dhrs (device history records) for this product have been reviewed.No abnormalities were detected in the device history record with the lot number for the following inspection items which related to the reported phenomenon.Length of cutting wire.Length of coated portion.Operation of cutting wire.The device's instruction manual provides the following warnings which may help to prevent the issue: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the cutting wire is very short, the output is too high or activated while the cutting wire touches metal parts of the endoscope, or the cutting wire is tightened too strong.When the cutting wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the cutting wire will be pushed out toward the papilla or move sideways.If the cutting wire breaks off, stop the output immediately and pull the slider completely to retract the broken cutting wire into the tube.Then withdraw the sphincterotome from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct, and/or damage of the endoscope could result.When inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Based on the confirmation result, it can be inferred that the cutting wire was broken while the output was activated.Based on the confirmation result and the investigation results in the past, a likely mechanism causing the broken cutting wire might be the following.However, the exact cause of the problem could not be conclusively identified.The cutting wire at a torn area of the coated portion came into contact with the distal end of the endoscope while the forceps elevator was raised.The output was activated in state of ¿1¿ description, and the cutting wire became hot instantly.This caused the cutting wire to break.It has been confirmed that the tear of the coated portion of the cutting wire could duplicate by the following mechanism.The forceps elevator of the endoscope was raised.When the cutting wire deflects, the coated portion of the cutting wire and the metal part of the distal end of the endoscope come into contact.In state of description ¿2¿, the cutting wire was moved back and forth.This caused the coated portion of the cutting wire to tear.The slider was pushed more than needed.This caused the cutting wire to deflect.Avoiding the above situations will prevent the cutting wire from breaking.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported during an endoscopic sphincterotomy (est) therapeutic procedure, the tip knife broke during output.The device was replaced.The intended procedure was completed with similar device.There was no patient harm, no user injury reported due to the event.Output setting of the esg-100 (electrosurgical generator) was pulse/cut slow 80.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15100725
Report Number9614641-2022-00033
Device Sequence Number4587972
Product Code KNS
UDI-Device Identifier04953170382642
UDI-Public04953170382642
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0730
Device Lot Number22K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-100
Patient SexUnknown